It is currently Sat Aug 19, 2017 9:30 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Need Advice for Tapering
PostPosted: Sun Jun 21, 2009 3:57 pm 
Offline
New Poster
New Poster

Joined: Sun Jun 21, 2009 3:37 pm
Posts: 3
Hi there this is my first post on these forums. Seems like a great community and a great help to a lot of people. First off i'd like to start with telling you about how much I use and why i'm on suboxone. I use to be a weekend heroin user doing about 1-2 bags a day for the weekend then just completely quitting for the rest of the week and suffering no withdrawals. Then in the past 3-4 months it's gotten progressively worse. It started from a weekend thing to an everyday thing which probably happens to most but I was too stupid to realize how much it was going to take over me.

In the past 3-4 months i'd use heroin about 5 times a week sometimes less doing 2-4 bags a day. Now I don't inject I never have and never will... So to some my usage isn't that much at all. I've tried to quit without suboxone and just can't do it because I can't just take a vacation from work like some of you and I just don't have the will power to go through full blown withdrawal again. So what i've been doing is doing heroin for as many days as I can afford then going to the suboxone for the other time. I'm just really sick of this I can't afford doing heroin any longer and I feel like i'd be much better off without it interfering in my life and the things I have yet to accomplish.

The big problem is that i'm not prescribed suboxone... I have no medical insurance. So what i'm asking is for some help tapering. The good thing I believe about my habit is to get by I don't have to do much suboxone at all. I can get by doing .50mg 2 times a day (I insuffilate it though I can't take the taste of it under my tongue). Most of you might say it's easy to get off of that. Well i've tried it and for some reason the withdrawals are just as bad. Mainly I believe because of the anti-depressant effect the suboxone has because i've never really have been an up-beat person and this is probably one of the main reasons I've started using.

So right now I have 4x8mg suboxone - I can get more if needed but would like not to. I want to get over this for good and I have the mentality now that I can do it. Right now i've been doing 1mg - 2x daily since I'm just getting off of heroin. After I few days I go back to my normal .50mg-2x daily

If anyone has any experience I'd greatly appreciate some suggestions or a tapering schedule.

Thanks in advance :)


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 21, 2009 4:34 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I understand that you're in a difficult position because you have no insurance. It sucks that people who want and need treatment can't get it because of a lack of resources. Have you checked into the possibility of getting some other assistance? If you want advice in that area, let me know.

Of course it would be better if you were under a doctor's care and in some kind of treatment program, I'm sure you're aware of that though. I hope you have plans in place for how you're going to go about your recovery once you get off the heroin. It's not easy so it's good to have help. If you can't find help/treatment or are determined to do this on your own, here is my advice for tapering:

Go as slow as you can given the amount of medication you have.

Make small reductions and then let yourself stabilize for a few days to a week before you drop again. If you're on 1mg, a drop to .8mgs will be easier than a drop to .5mgs.

Listen to your body. If you can't stand it and are going to go relapse, then you're going too fast. Go back up to the previous dose you were stable at until you are ready to try again.

I have a post about my taper method here. I dissolve the Sub in water so I can control the dose better. It works and I explain it in detail so check it out. The taste is not as bad either, so you might be able to make it work. I'm down to .5mg per day and doing well.

When you are feeling stable at a very low dose (I'm thinking .25mgs probably) then start skipping doses. Go 36hrs, then 48 hrs. Then stop. I have searched the internet high and low reading tapering stories. Almost all of the stories that use this method (slow, low dose, space doses out, listen to your body) report very little withdrawal symptoms.

Eat right, sleep right and get lots of exercise. You need your body to start making it's own endorphins again and exercise is the way to do it. I can't stress the importance of this enough. You must exercise. You will not feel like exercising, but you have to do it. Going slow also helps give your body time to adjust to making it's own endorphins again.

Clonidine helps some of the w/d symptoms, but since I switched to the water-taper method, I haven't needed it at all.

Hot baths are good. Distract yourself as much as possible. The more you dwell on feeling bad, the worse you will be.

During this time while you are tapering, go to meetings. You need friends who know what's up. Read the SMART recovery website, it's full of useful tools for coping with life without drugs. Call around and find low-cost counseling. Many cities now have a community hotline. You just dial 211, like 411 for information. They can point you in the right direction.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 28, 2009 2:17 pm 
Offline
New Poster
New Poster

Joined: Sun Jun 21, 2009 3:37 pm
Posts: 3
Thanks for the reply !

I really appreciate your helpfulness and caring to the situation I'm in. Especially from someone in the same boat it really means a lot to me. You're suggestions are great and the water method seems like a very good idea especially with the 8mg subs. I'm down to 1mg a day now and I hope you're recovery is going well ! WE CAN DO THIS


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group